How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. S. Attili Your Own Question
Dr. S. Attili
Dr. S. Attili, Dermatologist & Dermatopathologist
Category: Dermatology
Satisfied Customers: 5175
Experience:  MRCP (Dermatology), Int. Board Certification in Dermatopathology
Type Your Dermatology Question Here...
Dr. S. Attili is online now
A new question is answered every 9 seconds

Hello, Why do I get more acne on the left side of my face

Customer Question

Why do I get more acne on the left side of my face then the right? Literally, I have 4 or 5 pimples on the left side right now and none on the right. My face itches mostly all the time, and alot on the left side. Its usually the fall time that this seems to happen.
Submitted: 5 years ago.
Category: Dermatology
Expert:  Dr. S. Attili replied 5 years ago.
It is just co-incidental. No specific reason. Just happens, in some people that one side is more affected than the other. Are you on any treatments?
Customer: replied 5 years ago.
Its never like only the right and not the left. Its always the left and not the right lol. And an area under my left away always randomly gets red/itchy and sometimes causes my left lower eye lid to swell. I use Acanya gel at night and Cerave cleanser during day.
Expert:  Dr. S. Attili replied 5 years ago.

The human body is made asymmetrically and all skin diseases affect once side worse than the left and very rarely only one side. Nothing to worry about. This is well recognized. The itch and swelling however are something different. It suggest and allergy to something you are applying (? maybe to teat the acne itself). Can you think of anything you do prior to the itch appearing?


I would suggest using Isotretinoin gel once daily along with your treatments as that would definitely help clear up the acne. You need a prescription for that though.

Customer: replied 5 years ago.
I cant think of anything that would cause that itch, etc. Isotretinoin, can I mention that to my GP on saturday maybe he can prescribe that to me. Do I put that on for the day>
Expert:  replied 5 years ago.
Yes your GP should be able to prescribe that. You can use that at night and the Acanya during the day. If you are having persistent problems with the itch and swelling and can't find a cause, then taking cetirizine 10mg once daily should help. you can get that over the counter. Do get back if you have any other questions...
Dr. S. Attili and other Dermatology Specialists are ready to help you
Customer: replied 5 years ago.
Customer: replied 5 years ago.
Hey doctor I have a few more questions that I need to ask lol
Expert:  Dr. S. Attili replied 5 years ago.
Please do...